MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there were no problems when the prime helix3x6 was placed.Afterwards, when the product was positioned in a similar location, it could not be detached, the delivery wire was broken so it would not work.When the coil was being removed to collect it, a strong resistance was encountered and it could not be removed.In the end, the catheter was removed and the procedure was complete.The device was prepared as indicated in the ifu.The physician attempted to detach the coil with the instant detacher several times.The physician did not try to detach with another instant detacher.1 manual detachment attempt was made.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the a-com with a max diameter of 10x5x5mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Ancillary devices include: axcelguide 6f, dd-6, headway duo, and a chikai14.
 
Additional Manufacturer Narrative
H3: product analysis #705084548:equipment used: vis (m-81805), 203cm ruler (m-83360) document used: dwgs31053 rev.C as found condition (condition of returned device): an axium prime coil, an unknown catheter and an instant detacher were returned for analysis within a shipping box; within a sealed biohazard bag and within a resealable ziploc bag.Visual inspection/damage location details: the axium prime was found to be extending ~19.6cm from hub and ~1.0cm from distal tip.An attempt was made to remove the pipeline flex device from the marksman catheter; however, due to high resistance the axium prime was unable to be removed fully from the catheter.No flash or molded voids were observed with the unknown catheter¿s hub.No bends or kinks were found with the catheter body or distal tip.(pli-10) the axium prime coil pushwire was unable to be inspected as it was found to be stuck within unknown catheter.A complete analysis was unable to be performed.Upon visual examination, it appeared the entirety of the release wire was protruding from the outer liner.This is indicative of detachment attempts.The coin was found to be jammed into the lumen stop.The shield coil was found to be stretched with the implant coil still attached.No other anomalies were observed.(pli-20) visual inspection of the assembled instant detacher (id) showed no defects.During evaluation, the instant detacher was taken apart to evaluate the components.All components appeared to be normal.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean.No other anomalies were observed.No other anomalies were observed.Testing/analysis (including sem reports): (pli-10) the distal outer jacket was removed, in order to gain access to the coin.The lumen stop and retainer ring were unable to be completely analyzed as the coin was unable to be removed from the lumen stop.The lumen stop was found to be occluded with blood.(pli-20) two in-house axium coils (model: apb-3-6-hx lot: a275717) were then selected for testing with the instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicators were not visible when the pushwire were fully seated in the instant detacher cap.The implant coils were successfully detached on the first attempt without any difficulty.The instant detacher cap inner diameter was measured to be 0.0145¿ with visual inspection system.The instant detacher was found to be within specifications (0.0140¿ + 0.0005¿/-0.0005¿).Conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil still attached.Based on the returned device, the pushwire was found damaged in the distal section of the pusher, indicative of either high tortuosity, attempted device advancement against resistance, damage during use or during return shipping to medtronic for analysis.It is possible that the damage to the pusher contributed towards the non-detachment by restricting the movement of the release wire during detachment attempt.Based on the analysis findings, the customer report of ¿unable to detach¿ could not be confirmed.The event cause could not be determined.The returned instant detacher was used to successfully to detach in-house axium coils on the first attempt without any difficulty.There was no malfunction of the instant detacher or non-conformance to specification identified that led to the unable to detach issue.There is no indication that the event is related to a potential manufacturing issue, therefore a dhr is not required.(reyesr32 2022-08-10) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine,ca 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine,ca 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14996128
Report Number2029214-2022-01155
Device Sequence Number1584173
Product Code KRD
UDI-Device Identifier00847536021075
UDI-Public00847536021075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model NumberAPB-3-4-HX-ES
Device Catalogue NumberAPB-3-4-HX-ES
Device Lot Number221882769
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown